Texas, 2021

Drought in Texas, November 1 to 9, 2021

November 1 to 9, 2021 · NWS EWX · 1 event in 1 county or zone

Most of Dimmit County had near to above normal precipitation during November and the county improved to better than Severe Drought.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Most of Dimmit County had near to above normal precipitation during November and the county improved to better than Severe Drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 31, 11:11 PM CST, 49 minutes earlier.

Area forecast discussion, Oct 31, 11:11 PM CST, 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1211 AM CDT Mon Nov 1 2021

.AVIATION (06Z TAFS)... /NEW/

VFR Ceilings are expected at all sites with the exception being DRT,
where low clouds and MVFR Ceilings are expected to develop after 12Z.
These low clouds will be slow to break, with a return to VFR by 19Z.
Winds for the most part will remain light, out of the east/southeast
at 5-10 kts. Breezy conditions are possible at DRT tomorrow
afternoon, but have kept mention of gusts out for now.

&&

PREV DISCUSSION... /ISSUED 233 PM CDT Sun Oct 31 2021/

SHORT TERM (Tonight through Monday Night)...
Another Chamber of Commerce weather day is ongoing across South-
Central Texas with temperatures in the 70s to lower 80s. Highs today
should range from the lower 80s across the northern half of the area
to the upper 80s in the southwestern CWA. Winds will become light in
the eastern CWA tonight but stay in the 5-10 mph out west. Where
winds are expected to be near calm tonight in the Coastal Plains, we
could see some patchy fog overnight. Current dewpoints are about 5-7
degrees higher than what low temperatures should be tonight with
radiational cooling, which is sometimes a good setup for fog.
Otherwise, some low clouds will likely develop out west and lows
across the area will range from the lower 60s in the west to the
lower 50s in the east.

Another nice day is expected tomorrow as dry air continues. Highs
will be in the upper 70s to middle 80s across the area. Winds will
remain from the southeast with speeds between 5-12 mph for the most
part. Tomorrow night should be about the same with lows in the 50s
and 60s.

LONG TERM (Tuesday through Sunday)...
A low amplitude upper level ridge will move across Texas during the
first part of this long term period. Surface high pressure to the
northeast of Texas will make the low level flow easterly to
southeasterly across our CWA. This will bring a warmer, moister
airmass back to the region. This moister airmass will mean warmer low
temperatures Wednesday. An upper level trough will swing into Texas
Wednesday bringing a cold front. This front will move through our
CWA, but the GFS is about six hours slower than the ECMWF bringing
the front through by Thursday morning. The blended solution is
closer to the GFS and we will go with this for now. Regardless of
when the front comes through, there will be chances for rain starting
late Tuesday night over the northeastern part of the CWA. Rain
chances will spread to the south through the night and day
Wednesday. The best chances for rain will be Wednesday afternoon and
evening. They should come to an end by Thursday afternoon. At this
time it doesn't look like any excessive rain. Behind the front winds
will be northerly to northeasterly and bring cooler, drier air for
the end of the week. Thursday high temperatures will be mostly in the
60s with some 50s in the Hill Country and Edwards Plateau. Lows
Friday and Saturday will be mainly in the 40s. High temperatures will
only rise a few degrees over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  54  80  59  78 /   0   0   0   0  -
Austin Bergstrom Intl Airport  83  51  80  55  79 /   0   0   0   0  -
New Braunfels Muni Airport     83  53  81  58  81 /   0   0   0   0   0
Burnet Muni Airport            82  55  79  58  75 /   0   0   0   0  -
Del Rio Intl Airport           90  65  82  64  83 /   0   0  -    0   0
Georgetown Muni Airport        82  53  79  56  78 /   0   0   0   0  -
Hondo Muni Airport             86  57  83  59  82 /   0   0   0   0   0
San Marcos Muni Airport        81  52  80  57  80 /   0   0   0   0   0
La Grange - Fayette Regional   82  53  81  59  81 /   0   0   0   0   0
San Antonio Intl Airport       83  57  81  61  79 /   0   0   0   0  -
Stinson Muni Airport           85  58  83  62  83 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Morris
Long-Term...04
Hazardous weather outlook, Oct 31, 2:31 AM CST, 21 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
331 AM CDT Sun Oct 31 2021

TXZ171>173-183>194-202>209-217>225-228-010845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
331 AM CDT Sun Oct 31 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Dimmit

When
November 1, 12:00 AM CST to November 9, 6:00 AM CST
Where
Dimmit forecast zone
Reported by
Drought Monitor
Coordinates
28.423, -99.757 (the zone’s center; the record gives no point)

Most of Dimmit County had near to above normal precipitation during November and the county improved to better than Severe Drought.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991283.